MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD MAXON; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC

DAVIS & GECK CARIBE LTD MAXON; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC
Model Number SMM-5831
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, when an attempt was made to remove the suture from the packet, the needle came off the suture.Another device was used to complete the case.There was no patient injury.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that there was one suture and one needle.The needle was returned disengaged from the suture.The suture was partially wound within the retainer.Upon microscopic inspection of the needle, normal crimp and swage marks were noted.It was reported that the needle detached.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MAXON
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR  0101
Manufacturer (Section G)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR   0101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20538037
Report Number9612501-2024-02711
Device Sequence Number18259135
Product Code GAM
UDI-Device Identifier10884523004885
UDI-Public10884523004885
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K990951
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSMM-5831
Device Catalogue NumberSMM-5831
Device Lot NumberD4C3081FY
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2024
Supplement Date Received by Manufacturer01/29/2025
Initial Report FDA Received Date10/25/2024
Supplement Report FDA Received Date01/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown